Hail, Delaware
- When
- July 24, 6:15 PM EST to 6:16 PM EST
- Where
- Delaware County, Brookhaven to Upland
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 39.870, -75.400
Nickel size hail fell from a severe thunderstorm in both Brookhaven and Upland.
An upper air disturbance helped trigger an isolated severe thunderstorm across southeastern Pennsylvania during the early evening of the 24th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
An upper air disturbance helped trigger an isolated severe thunderstorm across southeastern Pennsylvania during the early evening of the 24th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jul 24, 2:15 PM EST, 4 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 315 PM EDT FRI JUL 24 2009 .SYNOPSIS... A WEAKENING COLD FRONT WILL MOVE INTO OUR AREA TONIGHT BEFORE DISSIPATING ON SATURDAY. AN UPPER AIR DISTURBANCE IS THEN FORECAST TO DIVE INTO THE GREAT LAKES REGION LATER SATURDAY. THIS FEATURE WILL HELP DRIVE ANOTHER WEAKENING COLD FRONT INTO OUR REGION LATE SUNDAY INTO MONDAY. THIS FRONT MAY TEND TO STALL IN OUR VICINITY MONDAY AND TUESDAY BEFORE DISSIPATING AS ANOTHER COLD FRONT SLOWLY APPROACHES OUR AREA THURSDAY, BUT THEN MAY MOVE NORTHWARD AS A WARM FRONT FRIDAY. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... AN 18Z SURFACE ANALYSIS PLACED LOW PRESSURE JUST EAST OF CAPE COD WITH A TRAILING FRONTAL BOUNDARY OFF THE COAST OF NEW JERSEY TO THE CAROLINAS. ANOTHER COLD FRONT WAS DRAPED FROM THE MIDWEST TO THE NORTHERN ROCKIES. A WEAK COLD FRONT OR SURFACE TROUGH WAS LOCATED FROM SOUTHEASTERN CANADA TO NORTHERN VIRGINIA. AN UPPER AIR ANALYSIS PLACED A MID LEVEL TROUGH FROM THE EASTERN GREAT LAKES TO THE OHIO VALLEY WITH A PRONOUNCED EMBEDDED SHORT WAVE. THIS SHORT WAVE IS CLEARLY VISIBLE ON THE WATER VAPOR IMAGERY ATTM FROM WESTERN NEW YORK TO WESTERN PENNSYLVANIA. A 300 MB JET WAS POSITIONED FROM THE MIDWEST TO THE MID ATLANTIC, ALTHOUGH THE LATTER IS CYCLONICALLY CURVED. THE SHORT WAVE TROUGH /WITH -14C TO -15C AIR AT 500 MB/ AND ASSOCIATED VORTICITY MAXIMUM WILL BE SLIDING TO OUR EAST THROUGH THE EVENING. THIS WILL MOSTLY TAKE THE CONVECTION WITH IT AS THE OVERALL LIFT/FORCING SHIFTS EASTWARD WITH TIME. THE COLD POCKET ALOFT IS FORECAST TO LIFT MORE NORTHEASTWARD THIS EVENING WITH OUR DELMARVA ZONES HAVING SLIGHTLY MILDER MID LEVEL AIR, ALTHOUGH LOW-LEVEL CONVERGENCE IS BECOMING BETTER ACROSS PARTS OF EASTERN MARYLAND AND DELAWARE. THERE IS ENOUGH INSTABILITY COMBINED WITH THE COLD MID LEVEL AIR AND DEEP LAYER SHEAR OF ABOUT 20-30 KNOTS TO ALLOW FOR SOME CONVECTION. STRONG TO SEVERE THUNDERSTORMS /LOCALLY GUSTY WINDS AND MARGINALLY SEVERE HAIL/ WILL BE POSSIBLE GIVEN THE KINEMATICS IN PLACE THROUGH ABOUT EARLY THIS EVENING. THESE LOOK TO MOSTLY PROPAGATE INTO OUR CWA AS THE LAPS DATA INDICATES A DISTINCT INSTABILITY GRADIENT FROM WEST TO EAST DUE TO LOWER CLOUDS HANGING TOUGH TODAY. THIS IS GRADUALLY ERODING THOUGH AS THE LOWER CLOUDS THIN SOME. MLCAPE HOWEVER IS HIGHER AND THIS SHOULD TEND TO ALLOW FOR STORMS TO THE WEST TO SURVIVE FOR AWHILE. SPCS DAY ONE OUTLOOK HAS A SLIGHT RISK OF SEVERE STORMS IN A GOOD PART OF OUR CWA, THEREFORE WE WILL CONTINUE TO CARRY SOME ENHANCED WORDING FOR A TIME THIS EVENING. THE WEAK SURFACE COLD FRONT/TROUGH LOOKS TO MOVE INTO OUR AREA TONIGHT, HOWEVER IT WILL TEND TO SLOW ITS FORWARD PROPAGATION TOWARD DAYBREAK AS IT WEAKENS FURTHER. ANOTHER SHORT WAVE IS FORECAST TO ARRIVE TOWARD DAYBREAK, ALTHOUGH THIS ONE IS MUCH WEAKER THAN THE PREVIOUS. THE GFS IS A BIT MORE ROBUST WITH THIS FEATURE COMPARED TO THE NAM/WRF, AND THE GFS DEPICTION LOOKS A BIT OVERDONE AS IT MAY HAVE SOME GRIDSCALE FEEDBACK INVOLVED DUE TO UPWIND CONVECTION. THE FLOW ALOFT WILL BE MORE AND MORE FROM THE SOUTHWEST, THEREFORE THE SHORT WAVE WOULD TEND TO SLIDE NORTHEASTWARD AS OPPOSED TO THE SOUTHEAST. OVERALL THOUGH, IT APPEARS LITTLE IN THE WAY OF LIFT WILL BE IN PLACE ALONG WITH LITTLE INSTABILITY TO PROMOTE SHOWER AND THUNDERSTORM ACTIVITY TO BE CARRIED WELL INTO THE OVERNIGHT HOURS. AS A RESULT, WE WILL CARRY SOME POPS THIS EVENING FOR A TIME, THEN LOWER BELOW SLIGHT CHC. TEMPERATURES WERE MOSTLY A BLEND OF THE GFS/NAM MOS. ENOUGH LOW-LEVEL MOISTURE COMBINED WITH LIGHT WINDS OVERNIGHT /EARLY SATURDAY MORNING/ MAY LEAD TO PATCHY FOG. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/... AS YET ANOTHER UPPER-LEVEL LOW SETTLES ACROSS THE GREAT LAKES REGION DURING SATURDAY, A SOUTHWESTERLY FLOW REGIME WILL BE MAINTAINED ACROSS THE NORTHEAST AND MID ATLANTIC STATES. OUR REGION LOOKS TO BE BETWEEN SYSTEMS ON SATURDAY AS LITTLE PVA IS FORECAST TO EJECT NORTHEASTWARD ON THE EAST SIDE OF THE UPPER-LEVEL TROUGH. THIS IS IN RESPONSE TO THE UPPER-LEVEL LOW STILL WELL TO OUR NORTHWEST. WHILE THE PRECIPITATION CHCS ARE RATHER LOW ON SATURDAY, A FEW ISOLATED STORMS CANNOT BE RULED OUT. THE ORGANIZATION POTENTIAL THOUGH IS EXPECTED TO BE RATHER LOW GIVEN NO REAL FOCUSED SYNOPTIC SCALE LIFT. WE MAY ACTUALLY HAVE MORE INSTABILITY IN THE MORNING AS THE SURFACE DEW POINTS MAY TEND TO POOL SOME, HOWEVER WITH VERTICAL MIXING OCCURRING DESPITE A SOUTHWEST FLOW, THE DEW POINTS MAY ACTUALLY LOWER THROUGH THE DAY. THE NAM/WRF FORECAST SOUNDINGS SHOW THIS POTENTIAL WITH THE MOS ALSO LEANING THIS WAY. FOR DEW POINTS, WE LEANED MORE TOWARD THE NAM GUIDANCE AS IT TYPICALLY DOES BETTER WITH THESE SETUPS. THE GFS FORECAST SOUNDINGS ARE NOT AS ROBUST WITH THIS IDEA, ALTHOUGH THEY DO SHOW SOME POTENTIAL FOR SOMEWHAT LOWER DEW POINTS DURING THE AFTERNOON FOR A TIME. THE NAM/WRF ALSO CONTINUES TO SHOW A BIT OF A CAP WHERE THE GFS DOES NOT. REGARDING POPS, AS OF NOW OUR HIGHER TERRAIN AREAS MAY BE WERE ISOLATED CONVECTION FORMS WHICH MAY THEN PROPAGATE EASTWARD INTO THE EVENING HOURS. WE WILL CARRY SOME SLIGHT CHC POPS AS A RESULT FOR NOW. SOME ACTIVITY MAY ALSO DEVELOP ACROSS NORTHERN VIRGINIA IN THE AFTERNOON IN RESPONSE TO MORE INSTABILITY AND SOME LOW-LEVEL CONVERGENCE. THE UPPER-LEVEL FEATURE WILL DRIVE ANOTHER SURFACE COLD FRONT OUR WAY SATURDAY NIGHT AND SUNDAY. AS THIS SYSTEM AMPLIFIES TO OUR WEST DURING SUNDAY, THE MID LEVEL FLOW IS FORECAST TO INCREASE TO ABOUT 40 KNOTS OWNING TO DEEP LAYER SHEAR FOR STORM ORGANIZATION. THERE APPEARS TO BE NO SHORTAGE OF INSTABILITY WITH SBCAPE ABOUT 1,000 J/KG ALTHOUGH THE GFS HAS SBCAPE AROUND 2,000 J/KG. THE FREEZING LEVEL IS AROUND 10,000 FEET THEREFORE IF THE INSTABILITY CAN BE REALIZED, UPDRAFT STRENGTH WOULD BE GOOD AND ALLOW FOR HAIL PRODUCTION AND EFFICIENT CHARGE SEPARATION. PW VALUES ARE AROUND 1.5 INCHES, WHICH WOULD ALLOW FOR LOCALLY HEAVY RAIN. OUR CWA IS RATHER CLOSE TO THE RIGHT ENTRANCE REGION OF A 250 MB JET. A POSSIBLE FLY IN THE OINTMENT WILL BE UPSTREAM ACTIVITY AS SOME MODEL GUIDANCE SUGGEST THAT A CONVECTIVE CLUSTER MAY BE ONGOING. THIS MAY TEND TO WEAKEN AS IT MOVES ACROSS NEW YORK AND PENNSYLVANIA IN THE MORNING, BUT SHOULD INTENSIFY/REORGANIZE WHEN ENCOUNTERING MORE INSTABILITY WITH DAYTIME HEATING. WE ARE NOT REAL CERTAIN ATTM HOW ACTIVE THE DAY WILL BECOME, THEREFORE WE WILL GO WITH CHC POPS FOR SCATTERED CONVECTION ESPECIALLY IN THE AFTERNOON AND TRY TO DEPICT A WEST TO EAST MOVEMENT DURING THE DAY. AS WE MAINTAIN A SOUTHWESTERLY FLOW ALOFT REGIME, THE SURFACE FRONT SHOULD TEND TO SLOW AS IT IS IN OUR CWA AND ANY LOWERING DEW POINTS ARE ANTICIPATED TO RECOVER SATURDAY NIGHT AND SUNDAY. THE BOUNDARY MAY ACTUALLY TEND TO STALL AND LINGER TO START THE LONG TERM. THE MODEL GUIDANCE IS SUGGESTING THAT INSTABILITY IS MAINTAINED THROUGH SUNDAY NIGHT. AS THE BOUNDARY IS IN THE VICINITY ALONG WITH AN UPPER-LEVEL TROUGH AXIS STILL TO OUR WEST, ANY EMBEDDED SHORT WAVES MAY BE ABLE TO POP A SHOWER OR THUNDERSTORM. FOR THIS REASON, WE WILL TAKE THE CHC POPS IN THE EVENING FOR SCATTERED ACTIVITY AND LOWER TO SLIGHT CHC FOR ANY ISOLATED ACTIVITY THAT MAY LINGER. AS FOR TEMPERATURES, WE GENERALLY UTILIZED A GFS/NAM MOS BLEND. THE SOUTHWEST LOOKS STRONG ENOUGH WHERE 90F BOTH SATURDAY AND SUNDAY AFTERNOONS ESPECIALLY IN THE MORE URBAN AREAS AND THE COASTAL PLAIN. THE SOUTHWEST FLOW LOOKS TO BE STRONG ENOUGH AS WELL TO ALLOW COASTAL DELAWARE TO GET WELL INTO THE 80S, ALTHOUGH FOR COASTAL NEW JERSEY THE LOW-LEVEL FLOW MAY TEND TO BACK TO THE SOUTH. && .LONG TERM /MONDAY THROUGH FRIDAY/... WHILE AN UPPER LEVEL TROUGH WILL PERSIST OVER EASTERN CANADA THROUGH THE PERIOD, A BERMUDA HIGH IS EXPECTED TO BUILD WESTWARD TOWARD THE SOUTHEAST U.S. COAST EARLY NEXT WEEK. WITH THIS TYPE OF PATTERN, SHOWERS AND THUNDERSTORMS ARE POSSIBLE EACH DAY, ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. HOWEVER, MUCH OF THE TIME WILL BE RAIN FREE. TEMPERATURES WILL WARM UP INTO THE UPPER 80S EARLY NEXT WEEK, AND THE 90 DEGREE MARK MAY EVEN BE REACHED BY MIDWEEK IN THE PHILADELPHIA METRO AREA. && .AVIATION /19Z FRIDAY THROUGH WEDNESDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. NEW TAFS REFLECT THE CURRENT CONDITIONS THAT SHOWED ANY OF THE LEFTOVER CLOUDS BELOW 3 THSD FT DISSIPATING AND GETTING REPLACE BY CLOUDS AROUND 5 THSD FT DUE TO HEATING. THE ONLY PLACES THAT VCTS AND CB WERE IN THE INITIAL FCST WERE ABE AND RDG SINCE RADAR SHOWED SOME POP-UP ECHOES IN THAT REGION. OTHERWISE, VFR CONDITIONS ARE FCST AT ALL SITES AS OF 18Z. BY 20-22Z, CONVECTION IS EXPECTED TO DEVELOP WITH INCREASING COVERAGE. THIS IS DUE TO ADDITIONAL HEATING THAT WILL HELP DESTABILIZE THE AIRMASS AS WELL AS A DISTURBANCE ALOFT APPROACHING FROM THE SW AND W. THIS DISTURBANCE IS FCST TO MOVE THROUGH AROUND 00Z. DUE TO THE DISTURBANCE TSTMS SHOULD BECOME MORE WIDESPREAD AND MAY DEVELOP INTO LINES. ALSO, THERE IS A POSSIBILITY OF SOME TSTMS BECOMING SVR. SPC HAS PLACED MOST OF THE AREA UNDER A SLIGHT RISK FOR THIS EVENING. BETWEEN 00Z AND 03Z, ANY SHOWERS AND TSTMS SHOULD HAVE MOVED OFF TO THE EAST AND SKIES SHOULD CLEAR. HOWEVER, DURING THE EARLY MORNING HOURS SOME FOG MAY FORM DUE TO THE CLEARING SKIES AND LIGHT WINDS AS WELL AS ANY RAIN THAT FALL THIS EVENING. FOR NOW, MVFR CONDITIONS FOR FOG WILL BE FCST, BUT AREAS THAT GET RAIN MAY DROP TO IFR FOR A COUPLE HOURS AROUND OR JUST AFTER SUNRISE SAT. ON SATURDAY, VFR CONDITIONS SHOULD RETURN QUICKLY DURING THE MORNING AND REMAIN IN PLACE ALL DAY. OUTLOOK... THE NEXT THREAT OF TSTMS IS SUNDAY AND THERE IS THE POSSIBILITY OF TSTMS EACH DAY THROUGH EARLY NEXT WEEK. && .MARINE... SEAS HAVE COME DOWN BELOW 5 FT IN ALL AREAS SO SCA HAVE BEEN DISCONTINUED. A S TO SW FLOW IS FORECAST THROUGH EARLY NEXT WEEK AS ANY FRONTAL BOUNDARIES SHOULD WEAKEN AND DISSIPATE BEFORE GETTING TO THE REGION. ON SUNDAY, ONE OF THESE APPROACHING FRONTS SHOULD CAUSE THE SOUTHERLY WINDS TO INCREASE TO 15 KT AND OCCASIONAL GUSTS TO 25 KT COULD OCCUR ON THE OCEAN. SINCE IT IS TOO EARLY TO CONSIDER SCA FOR THIS SETUP, NO HEADLINES WILL BE ISSUED. SATURDAY SHOULD SEE A RESPITE FROM THE THREAT OF SHOWERS AND TSTMS, BUT FROM SUNDAY THROUGH EARLY NEXT WEEK, SHOWERS AND TSTMS ARE AGAIN POSSIBLE, MAINLY EACH AFTN AND EVENING. && .TIDES/COASTAL FLOODING... TIDAL DEPARTURES HAVE DROPPED AND NOT ENOUGH TO CAUSE FLOODING CONSIDERING THE ASTRONOMICAL TIDE HEIGHTS. THE TREND THE NEXT COUPLE DAYS IS FOR NEGATIVE DEPARTURES AND WITH THE ASTRONOMICAL TIDES COMING DOWN, WE DO NOT EXPECT FLOODING. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS...GORSE NEAR TERM...GORSE SHORT TERM...GORSE LONG TERM...MIKETTA AVIATION...STAUBER MARINE...STAUBER TIDES/COASTAL FLOODING...STAUBER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 540 PM EDT FRI JUL 24 2009 DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027- PAZ054-055-060>062-067>071-251200- NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT- CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX- WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 540 PM EDT FRI JUL 24 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH EARLY TO MID EVENING. SOME OF THE STORMS MAY TURN LOCALLY STRONG TO SEVERE WITH GUSTY WINDS AND HAIL. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING AND DOWNPOURS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. STRONG THUNDERSTORMS WITH GUSTY WINDS AND HAIL WILL BE POSSIBLE SUNDAY, ESPECIALLY FROM ABOUT MIDDAY ON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ004-NJZ014-024>026-251200- DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY- COASTAL ATLANTIC-COASTAL OCEAN- 540 PM EDT FRI JUL 24 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS, ARRIVING FROM THE WEST, ARE EXPECTED THROUGH EARLY TO MID EVENING. SOME OF THE STORMS MAY TURN LOCALLY STRONG WITH GUSTY WINDS AND HAIL. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING AND DOWNPOURS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. STRONG THUNDERSTORMS WITH GUSTY WINDS AND HAIL WILL BE POSSIBLE SUNDAY, ESPECIALLY LATER IN THE AFTERNOON. THE RISK OF RIP CURRENTS SHOULD BE MODERATE AND MIGHT EVEN BE HIGH ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-251200- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 540 PM EDT FRI JUL 24 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS, ARRIVING FROM THE WEST, ARE EXPECTED THROUGH EARLY TO MID EVENING. SOME OF THE STORMS MAY TURN LOCALLY STRONG WITH GUSTY WINDS AND HAIL. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING FREQUENT CLOUD TO SURFACE LIGHTNING AND DOWNPOURS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. STRONG THUNDERSTORMS WITH GUSTY WINDS AND HAIL WILL BE POSSIBLE SUNDAY, ESPECIALLY LATER IN THE AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. GORSE/RNS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 327 PM EDT FRI JUL 24 2009 DEZ003-004-242030- DELAWARE BEACHES DE-INLAND SUSSEX DE- 327 PM EDT FRI JUL 24 2009 ...A STRONG THUNDERSTORM WILL AFFECT SUSSEX COUNTY... AT 324 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES NORTHEAST OF GEORGETOWN...MOVING EAST AT 25 MPH. THE THUNDERSTORM WILL BE NEAR MILTON AROUND 330 PM...LEWES AROUND 345 PM...HENLOPEN ACRES AND REHOBOTH BEACH AROUND 400 PM. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. PEOPLE AT THE BEACH SHOULD SEEK SHELTER PRIOR TO THE STORMS APPROACH. SZATKOWSKI
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 504 PM EDT FRI JUL 24 2009 NJZ001-242130- SUSSEX NJ- 504 PM EDT FRI JUL 24 2009 ...A STRONG THUNDERSTORM WILL AFFECT SUSSEX COUNTY... AT 504 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11 MILES EAST OF MONTAGUE...MOVING EAST AT 5 MPH. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. SZATKOWSKI
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 533 PM EDT FRI JUL 24 2009 MDZ008-PAZ067-242300- CECIL MD-CHESTER PA- 533 PM EDT FRI JUL 24 2009 ...STRONG THUNDERSTORMS WILL AFFECT CECIL AND CHESTER COUNTIES... AT 530 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES SOUTH OF READING TO 22 MILES SOUTHWEST OF LANCASTER...MOVING SOUTHEAST AT 15 MPH. THE THUNDERSTORMS WILL BE NEAR HONEY BROOK...ELVERSON AROUND 545 PM...GLENMOORE...PARKESBURG AROUND 600 PM...THORNDALE...LIONVILLE AROUND 615 PM...MARSHALLTON...DOWNINGTOWN AROUND 630 PM...WEST CHESTER AND WEST GOSHEN AROUND 645 PM. WIND GUSTS TO 45 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS. SZATKOWSKI
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 622 PM EDT FRI JUL 24 2009 DEZ001-PAZ070-242315- DELAWARE PA-NEW CASTLE DE- 622 PM EDT FRI JUL 24 2009 ...STRONG THUNDERSTORMS WILL AFFECT DELAWARE AND NEW CASTLE COUNTIES... AT 622 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES WEST OF WEST CHESTER TO 12 MILES NORTHWEST OF NEWARK TO 13 MILES NORTHWEST OF NEWARK TO 22 MILES WEST OF ELKTON...MOVING EAST AT 25 MPH. THE THUNDERSTORMS WILL BE NEAR CHEYNEY...GRADYVILLE AROUND 645 PM...ROSE VALLEY...NETHER PROVIDENCE TOWNSHIP AROUND 700 PM...PROSPECT PARK AND NORWOOD AROUND 715 PM. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS. SZATKOWSKI
The Philadelphia radar (KDIX), 85 km away, was scanning. The volume nearest the first event began at 23:13 UTC.
1 hail. Local standard time, as filed.
Nickel size hail fell from a severe thunderstorm in both Brookhaven and Upland.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2009Every state in 2009This day in weather historyWarnings in Pennsylvania, July 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 186320.